| Model Number |
BMX9690SIM125-A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Vascular Dissection (3160); Ischemia Stroke (4418)
| Date of Event |
01/15/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Ischemia, neurological deficits including stroke and vascular dissection are included as possible complications in the instructions for use (ifu) for the benchmark bmx96 system.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient underwent a thrombectomy procedure in the left internal carotid artery (ica) using a benchmark bmx96 access system (benchmark max) and a velocity delivery microcatheter (velocity).Upon completion of the procedure, the benchmark max was removed from the patient and the physician reported that the vessel appeared to be damaged.The patient was moved to the intensive care unit (icu) to recover.Later the same day, the patient suffered stroke-like symptoms and subsequently, a head computed tomography (ct) scan showed a complete infarct of the left hemisphere caused by a dissection of the cervical section of the ica.The patient was taken to the operating room (or) for an emergent hemi-crani procedure.
Event or Problem Description
The patient underwent a thrombectomy procedure in the left internal carotid artery (ica) using a benchmark bmx96 access system (bmx96) and a velocity delivery microcatheter (velocity).Upon completion of the procedure, the bmx96 was removed from the patient and the physician reported that the vessel appeared to be damaged.The patient was moved to the intensive care unit (icu) to recover.Later the same day, the patient suffered stroke-like symptoms and subsequently, a head computed tomography (ct) scan showed a complete infarct of the left hemisphere caused by a dissection of the cervical section of the ica.The patient was taken to the operating room (or) for an emergent hemi-crani procedure.